Thought I was going to drop dead in grocery store!
Any thoughts would be TRULY appreciated. I have HBP and take Hyzaar for it. I also take Metropolol, 12.5 mgs as needed, for skipped beats and a rapid heart beat (around 120-130 at times, unknown cause) So today, im grocery shopping, beautiful day, relaxed as can be and I start getting the BIG<PAINFUL skips. They started coming at about every 3rd or 4th beat -- I could feel every single one with a big, hard thud each time. I ended up driving myself to the hospital and waiting to see if the Metropolol I popped worked. It let up about 45 minutes later so I am now home and feeling really agoraphobic and concerned. I reallly need to know that thye will not morph into a dangerous rhythm and its hard ti feel that thye wont. My heart is "structurally normal" but the feeling is so awful when they come out of the blue. Advice PLEASE? Im ready to quit my job and lay in bed just waiting for another bout to deal with.
Sorry I can't come up with an explanation and recommendation, but I can say you need to discuss with your doctor. If it happens again I would think going to the ER would be a good precaution, not quitting work and laying in bed at home.
I take it the 12.5 mg of Metoprolol, a very low dose, brings your resting HR down from the 130 range, to what? I hope it brings it down to below 80. I have also not known BB to be taken as needed. Most of us, to the best of my knowledge, take a dose of Metorpolol (or whatever) every day, or twice a day...
Sounds like you have had a through heart checkup and that is a good start, and a reason for you to be positive/optimistic about the future. But, it sounds like you have more work to do with your doctor(s) to get a grip on whatever knocked you back at the store.
I didnt think I could take as need either but the Dr said its fine. And yes, the BB takes my HR back to about 80 and eventually lower. I didnt want to run to the ER because sometimes the bout only lasts an hour or sometimes even less and it they dont catch it on the monitor it does no good. Does anyone know if PVC's can turn into somethng else or are they totally unrealted in a normal heart -- kinda like saying a bad migraine will turn into a brain tumor?
Bigeminy & Trigeminy pvc's are scary and painful for sure. Alot of people ask me if I felt mine which were 24/7 for quite awhile. I felt all of them, but I normally ignored them and just dealt with the horrid things. After awhile I think I just adapated to them and they became part of the way I felt.
I would have Bradycardia and low BP, then turn in an instant and my crazy heart would hit 145 - 170 and knock me to the floor and sometimes make me faint; not be able to breathe and want to just stay in bed not to hurt myself when I blacked out. The best thing I did was stay active and keep my heart strong.
Sounds like you really need a full workup (or two if necessary) by a cardiologist & EP if you haven't, and get your test results so you know what they say are going on. I can't take Metropolol, it made me sick after the first dose I took.
Also, I posted this in another post, but it took quite awhile for my pvc's (54,000 daily to cause damage) I think it depends on the structure of your heart, genetics, susceptibility to heart related diseases and a few other things.
I would def talk to a cardiologist/ep, tell them everything and ask tons of questions to see if they think what is going on with you would cause more problems.
What are you taking for all those skips and racing?? I envy you for being able to ignore them. The little ones Ican ignore -- sort of -- but the big thuds stop me in my tracks. I have heard that Bystolic has worked wonders for people -- anyone use Bystolic?
I can totally relate to your anxious feelings. There is certainly a feeling of helplessness and lack of control over your own body and life that comes with having irregular heartbeats. Especially when you have an otherwise healthy heart. You keep thinking why is this happening to me? What am I doing wrong and how can I stop it? You start analyzing everything you eat and everything you do to try to figure it out. You just want your regular life back.
When I first started going to my EP I would sit in the waiting room with very elderly patients and wonder why was I the only (relatively) young person there (I'm 46).
Getting control over my emotions has been huge for me and I still struggle with feeling like I am going to die all the time. Every time I have an SVT attack I think that I won't survive it but of course I do. Also, this message board has been a great help for me because I now realize I am not alone in my struggles.
More importantly, you've got to talk with your doctor so that he/she can explain what is happening to you. Worst thing you can do is let this get the best of you.
I tried Metaprolol but it made me go to the ER because it dropped my BP/HR dangerously; and they couldn't get it higher than 70/40. After my ablation I started taking Zebeta (Bisoprolol) but the ablation is what helped the most.
I had to have a pacemaker/icd implanted for the dangerous rhythyms. It converts the low HR's to normal and will shock me (internal defribrillator) if I go into tachycardia; I think its set at 40 and 210.
I know it sounds weird, but I really ignored them - I knew something was wrong but didn't find out until recently what it was. For the past 2 or 3 years, possibly longer I've dealt with them and you just have to not let it scare you and find what works for you.
In may 2009 I was diagnosed with mild mitral valve prolapse and mild regurgitation. I was born with it but didn't know that till I became symptomatic. My last Holter showed 31 PAC's, 187 PVC's, 22 couplets and two episodes of ventricular tachycardia. Two PVC's in a row is a couplet. Three or more PVC in a row is ventricular tachycardia.
The cardiologist put me on Bystolic 2.5 mg a day. I took it for four months. My high heartrate was dropped from 80-90+ to 60-70+. My high blood pressure was also nicely under control and I was tachycardia free. In the first month I noticed that I was having more PVC a day than I use to have when I was not taking the med. I started a regime of magnesium oxide and omega 3 fish oil and that decreased my PVC's considerably and I also had day that I was PVC free.
In september 2009 I was switched from Bystolic 2.5 mg to Bisoprolol 2.5 mg a day. The first week went OK but in the second/third week I was feeling very tired, I had insomia, restless sleep and I also experienced a mild tingling sensation in my fingers. I also had muscles pain and chest pain. I finally got tachycardia again after being tachycardia free for four months. This episode lasted between 2 or 5 minutes but it was a very frightening experience.
That was a mayor setback for me because I was doing so well. My anxiety kicked in too and I am still working on it.
Since october 2009 I am again on Bystolic (now 3.75 mg) and I am also now on magnesium Taurate (125 mg four times a day) and Omega 3 fish oil (600 mg four times a day).
Again my heart rate and blood pressure is under control. My PVC's are doing great maybe one once a week and I am currently working on my anxiety. I hope I can get that under control as well.
I dont know about you guys but my BIGGEST fear is tha tthe PVC/PAC's turn into VT or VF or require some surgical treatment -- you know, all the scary stuff as oppsoed to "just benign PVC's." So tonight I was reading throught one of the posts wher a person was asking about soem serious problems that beigin with PBC's and the Dr's response was, in part, this:
That sounds like a very complicated situation.
1. PAC/PVCs are common initiators of arrhythmia's. You doctor should have a decent idea whether the arrhythmia are triggered by pac/pvc if they can capture the arrhythmia on a monitor.
I thought they didnt lead to anything. This makes me think do!!!! I hope the Dr reads this and repsonds. Maybe I misunderstood his answer??? Anyone else have an opinion on this?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.